Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 9, NWS Tallahassee, FL

February 4, 2015

NWS Tallahassee, FL issued this small craft advisory at Feb 4, 2015, 5:04 PM EST. It took effect at Feb 5, 2015, 1:00 AM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2015, 5:04 PM EST (22:04 UTC)
In effect from
Feb 5, 2015, 1:00 AM EST
Expired
Feb 6, 2015, 10:00 AM EST
In force
33 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WHUS72 KTAE 042204
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
504 PM EST WED FEB 4 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM EST THURSDAY THROUGH
THURSDAY AFTERNOON FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE
BETWEEN 20 AND 60 NAUTICAL MILES FROM SHORE...

.MODERATE EASTERLY FLOW WILL CONTINUE THROUGH EARLY THIS EVENING
AS A LOW PRESSURE AREA APPROACHES THE MARINE AREA. AS THE LOW
PASSES TO THE SOUTH OF THE WATERS LATER TONIGHT...WINDS WILL SHIFT
TO OFFSHORE AND INCREASE TO ADVISORY LEVELS ACROSS THE OFFSHORE
WATERS AND CAUTIONARY LEVELS IN THE NEAR SHORE SEGMENTS. HIGH
PRESSURE WILL BUILD NEAR THE MARINE AREA BY FRIDAY...RESULTING IN
A STRETCH OF LIGHT WINDS AND LOW SEAS FOR THE WEEKEND.

GMZ770-775-050330-
/O.NEW.KTAE.SC.Y.0009.150205T0600Z-150205T2100Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
504 PM EST WED FEB 4 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST
THURSDAY...

* PEAK WINDS: NORTH AROUND 20 KNOTS. 

* PEAK SEAS: 3 TO 5 FEET OCCASIONALLY UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BARRY
5 follow-up statements
867 
WHUS72 KTAE 050322
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1022 PM EST WED FEB 4 2015

...SMALL CRAFT ADVISORY IN EFFECT THROUGH THURSDAY AFTERNOON...

.ADVISORY LEVEL WINDS WILL CONTINUE OVERNIGHT AND SUBSIDE BY THE
AFTERNOON TOMORROW.

GMZ770-775-051130-
/O.CON.KTAE.SC.Y.0009.150205T0600Z-150205T2100Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1022 PM EST WED FEB 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
THURSDAY...

* PEAK WINDS: 20 TO 25 KNOTS.

* PEAK SEAS: 4 TO 6 FEET OCCASIONALLY UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN
635 
WHUS72 KTAE 050847
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 AM EST THU FEB 5 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY MORNING
FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE BETWEEN 20 AND 60
NAUTICAL MILES FROM SHORE...

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM THURSDAY AFTERNOON
FROM DESTIN TO THE OCHLOCKONEE RIVER ENTRANCE OUT TO 20 NAUTICAL
MILES...

.ADVISORY CONDITIONS WILL CONTINUE TODAY BEHIND A DEPARTING STORM
SYSTEM. WINDS WILL REMAIN STRONG TONIGHT OVER THE OFFSHORE WATERS. 

GMZ750-755-051530-
/O.EXA.KTAE.SC.Y.0009.000000T0000Z-150205T2100Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
347 AM EST THU FEB 5 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PEAK WINDS: NORTH AROUND 20 KNOTS. 

* PEAK SEAS: 3 TO 5 FEET...OCCASIONALLY UP TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ770-775-051530-
/O.EXT.KTAE.SC.Y.0009.000000T0000Z-150206T1500Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
347 AM EST THU FEB 5 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST FRIDAY.

* PEAK WINDS: NORTH 20 TO 25 KNOTS.

* PEAK SEAS: 6 TO 8 FEET...OCCASIONALLY UP TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
559 
WHUS72 KTAE 051436
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
936 AM EST THU FEB 5 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY MORNING
FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE BETWEEN 20 AND
60 NAUTICAL MILES FROM SHORE...

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM THIS AFTERNOON
FROM DESTIN TO THE OCHLOCKONEE RIVER ENTRANCE OUT TO 20 NAUTICAL
MILES...

.ADVISORY CONDITIONS WILL CONTINUE TODAY BEHIND A DEPARTING STORM
SYSTEM. WINDS WILL REMAIN STRONG TONIGHT OVER THE OFFSHORE
WATERS.

GMZ770-775-052130-
/O.CON.KTAE.SC.Y.0009.000000T0000Z-150206T1500Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
936 AM EST THU FEB 5 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. 

* PEAK WINDS: NORTH 20 TO 25 KNOTS.

* PEAK SEAS: 6 TO 8 FEET...OCCASIONALLY UP TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ750-755-052100-
/O.CON.KTAE.SC.Y.0009.000000T0000Z-150205T2100Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
936 AM EST THU FEB 5 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PEAK WINDS: NORTH AROUND 20 KNOTS.

* PEAK SEAS: 3 TO 5 FEET...OCCASIONALLY UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
772 
WHUS72 KTAE 052108
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 PM EST THU FEB 5 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY MORNING
FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE BETWEEN 20 AND
60 NAUTICAL MILES FROM SHORE...

.WINDS AND SEAS HAVE DIMINISHED BELOW ADVISORY LEVELS FOR THE
NEARSHORE WATERS THIS AFTERNOON. HOWEVER...ADVISORY CONDITIONS
WILL CONTINUE ACROSS THE OFFSHORE SEGMENTS THROUGH FRIDAY MORNING.

GMZ750-755-052215-
/O.EXP.KTAE.SC.Y.0009.000000T0000Z-150205T2100Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
408 PM EST THU FEB 5 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

GMZ770-775-060330-
/O.CON.KTAE.SC.Y.0009.000000T0000Z-150206T1500Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
408 PM EST THU FEB 5 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. 

* PEAK WINDS: NORTH 20 KNOTS.

* PEAK SEAS: 5 TO 7 FEET...OCCASIONALLY UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BARRY
723 
WHUS72 KTAE 060805
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 AM EST FRI FEB 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

GMZ770-775-061500-
/O.CON.KTAE.SC.Y.0009.000000T0000Z-150206T1500Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
305 AM EST FRI FEB 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* PEAK WINDS: NORTH AROUND 20 KNOTS.

* PEAK SEAS: 4 TO 6 FEET...OCCASIONALLY UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 3:02 PM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Feb 4, 3:02 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM EST Wed Feb 4 2015

.Near Term [Through Tonight]...

An upper level PV anomaly along the southern Gulf coast of Texas is
helping develop a weak area of low pressure at the surface in the
western Gulf. North and east of this developing low, models are
showing low level isentropic ascent along the Gulf coast, which is
keeping us cool and cloudy with periods of light to moderate rain.
The upper level PV anomaly will slowly steer the low pressure
system east-northeastward, which will periods of rain through
tonight. The rain will begin to taper off from west to east by
daybreak.

.Short Term [Thursday Through Friday Night]...

A few lingering showers will be possible around daybreak across
the southeast Big Bend associated with the exiting Gulf low.
Meanwhile, a dry cold front will rapidly approach from the
northwest and push through the local region Thursday afternoon
scouring out any remaining low level moisture. Surface high
pressure and much drier air will remain in place through the
remainder of the short term period. Highs both Thursday and Friday
will be in the mid to upper 50s north and lower 60s south. Lows
both nights will be in the lower to mid 30s.

.Long Term [Saturday Through Wednesday]...

As the surface high slides east over the weekend, we will see
moderating temperatures as winds swing around to become onshore.
On Sunday, max temps will be in the upper 60s to around 70
degrees. By Monday, the pattern across the Eastern CONUS will
amplify as a strong northern stream impulse moves through the
Tennessee Valley. Limited return flow ahead of the system will
keep rain chances low (20-30%) Monday into Monday night. Cooler
and drier conditions will return for Tuesday and Wednesday.

&&

.Aviation...

[Through 18Z Thursday] Periods of light rain will continue across
the region with some moderate rain likely before sunset, though
thunderstorms are not expected. A brief period of heavy rain is
possible overnight at ECP and TLH. VFR cigs will descend to IFR from
late afternoon into the early evening hours. Conditions will improve
from west to east early Thursday morning with MVFR ceilings by
08-10Z lifting/scattering by 14-15Z.

&&

.Marine...

Moderate easterly flow will continue through early this evening
as a low pressure area approaches the marine area. As the low
passes to the south of the waters later tonight, winds will shift
to offshore and increase to cautionary levels and likely reach
advisory levels on Thursday at least across the offshore
segments. High pressure will build near the marine area by Friday,
resulting in a stretch of light winds and low seas for the
weekend.

&&

.Fire Weather...

Relative humidity levels will remain above critical thresholds for
the next several days, although a drying trend should be expected
beginning tomorrow. Relatively high transport winds are anticipated
tomorrow, though expected mid-level cloud cover should keep mixing
heights a bit lower, subsequently keeping dispersion indices in
acceptable ranges.

&&

.Hydrology...

Rainfall totals from today's system are expected to remain below 1"
north of I-10 and range from 1-1.5" south of I-10. These totals will
not cause flooding on our area rivers, although some rivers will
rise to or remain in action stage. Rain will taper off tomorrow
morning, leaving us dry through at least the weekend.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   46  62  35  62  34 / 100  10   0   0   0
Panama City   47  60  40  57  42 / 100  10   0   0   0
Dothan        41  56  32  58  34 /  90  10   0   0   0
Albany        42  59  31  56  32 / 100  10   0   0   0
Valdosta      47  64  34  58  34 / 100  10   0   0   0
Cross City    51  64  35  63  37 / 100  20   0   0   0
Apalachicola  49  63  39  60  42 / 100  10   0   0   0

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...MOORE
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...WOOL
MARINE...BARRY
FIRE WEATHER...HARRIGAN
HYDROLOGY...MOORE

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.